Alert archive / Pennsylvania / Special Weather Statements in 2019

Special Weather Statement, NWS Philadelphia/Mount Holly

August 18, 2019Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 18, 2019, 8:23 PM EDT for Berks County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2019, 8:23 PM EDT (00:23 UTC)
Expired
Aug 18, 2019, 9:30 PM EDT
In force
67 min
Issued by
NWS Philadelphia/Mount Holly

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 147 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2019-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2019-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1770 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

092 
WWUS81 KPHI 190023
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
823 PM EDT Sun Aug 18 2019

PAZ060-061-190130-
Lehigh-Berks-
823 PM EDT Sun Aug 18 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS AND SOUTH CENTRAL
LEHIGH COUNTIES...

At 823 PM EDT, a strong thunderstorm was located near Bernville, or
10 miles southeast of Schuylkill Haven, moving east at 20 mph.

Wind gusts up to 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kutztown, Hamburg, Fleetwood, Laureldale, Topton, Leesport,
Shoemakersville, Bernville, Bechtelsville, Lyons, Lenhartsville,
Fairview Hgts, Ancient Oaks, Boyertown, Macungie, Alburtis and
Centerport.

This includes Interstate 78 in Pennsylvania between mile markers 21
and 55.
 
If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4055 7616 4058 7605 4057 7602 4060 7601
      4059 7554 4032 7563 4043 7619
TIME...MOT...LOC 0023Z 280DEG 17KT 4050 7607 

$$

Staarmann

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 18, 6:38 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 18, 6:38 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
638 PM EDT Sun Aug 18 2019

.SYNOPSIS...
Persistent southerly flow due to a Bermuda High offshore will
keep hot and humid conditions in place across the region through
mid week. A slow moving cold front and associated low pressure
will cross the region Thursday into Friday. This front will
stall in the vicinity of our area then high pressure will build
from the north into the weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Widespread thunderstorm activity that popped up across Berks
County, the Lehigh Valley, and western New Jersey produced
strong/severe winds in some locations, large hail in other
locations, and heavy rain almost everywhere. Hit-and-miss
thunderstorm activity south of the I-95 corridor produced mainly
heavy rain, with over two inches in a few spots. Yet another
area of thunderstorms, this one moving in from the northwest,
will continue moving southeast through the southern Poconos,
Lehigh Valley, and northwest New Jersey through the early
evening hours. Right now this line looks like a heavy rain
producer with small hail. It was moving at a fairly quick pace,
but latest radar images suggest it may be slowing down a bit as
it merges with the current activity in the Lehigh Valley. With
all this said, all this activity is expected to decrease in
intensity as the sun begins to set and we lose the solar energy.
Additional warnings may be needed before everything is over,
however.

PoPs were increased over the northern portions of the CWA to
account for current activity, and temperatures/cloud cover
adjusted accordingly as well.

...Previous Near Term Discussion Below...

Bermuda high pressure remains anchored off the Southeast U.S.
coast. A weak surface boundary lies across the northern half of
the forecast area and extends back down through southeast
Pennsylvania and into the Appalachians. Onshore flow ushers a
warm and humid airmass into the region. Surface dewpoints are in
the 70s for all but the southern Poconos, and temperatures are
in the 80s to low 90s.

As a result, surface-based CAPE values range from 4000-5000
J/kg. Some weak shortwave energy passing through the region will
interact with that aforementioned boundary to touch off showers
and thunderstorms across the region. Best chances lie along and
east of I-95, where storms have already started.

Effective Bulk Shear is generally on the order of 20 kt or
less. Storms will not have much motion, and with PWATs almost 2
inches, storms will be capable of gusty winds and heavy rain.
Since these storms will be slow movers, any backbuilding and
training could result in localized flooding.

12Z NAM indicating a bullseye of QPF just north of I-195 in New
Jersey, and this seems to be correlated with that stationary
front over the area. So that is something to keep an eye on
going into this evening.

Convection tapers off after sunset with loss of diurnal
heating. A warm and humid night on tap with fog developing once
again.

A decaying MCS is moving through western Pennsylvania and
western New York, and should track north and west of the region
late tonight. There may be some more showers and thunderstorms,
especially across the far northern zones, late tonight.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Bermuda high remains offshore, and the hot and humid airmass
remains over the region. Turning a bit warmer with highs in the
low to mid 90s, except for the southern Poconos, where highs
will be in the 80s. In addition, dewpoints will be in the low to
mid 70s, though with afternoon mixing, dewpoints should drop
back into the lower 70s in the afternoon during peak heating of
the day.

Max heat index values will be in the upper 90s for most of the
region, around 100 in the urban corridor, and 100 to as high as
105 in Delmarva.

Will keep Heat Advisory in effect for the urban corridor.

Another shortwave passes through the region in the afternoon,
touching off scattered showers and thunderstorms in the late
afternoon through the early evening. Heavy rain is possible once
again.

Warm and humid Monday night with patchy fog possible once
again.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
The going thinking for the long term period remains largely the
same. An active stretch of weather is likely from Tuesday
through Thursday with several opportunities for convection. In
addition, the heat will remain a concern as hot and humid
conditions continue. On the synoptic level, our region will
reside on the northwest periphery of a subtropical ridge and the
Bermuda High into midweek, before an approaching trough swings
through out of the Great Lakes. This will push a strong cold
front through the region with a major change in the air mass by
the end of the week.

On Tuesday, a dying surface boundary will be stalled over the
region, with a shortwave trough approaching. This will yield a
good opportunity for convection. The setup for Tuesday is
concerning from a hydro perspective. Pattern bears strong
resemblance to the Maddox "Type 2/Frontal Event" pattern which
is one of three patterns well known to favor flash flooding in
our region. One or more slow moving and potentially backbuilding
rounds of convection may develop in the vicinity of this
boundary on Tuesday, with activity likely continuing deep into
the night (another hallmark of the Maddox pattern just
mentioned). With PWATs rising near to above 2", it's hard to see
there not being issues with flash flooding. Am not confident on
which areas will have the best chance for activity, though if
anything would probably favor the western half of the region at
least during the daytime hours. With time, convective coverage
may become fairly widespread. Cannot discount the severe risk
Tuesday either. Weak shear should help limit the organization of
storms. However, strong instability is likely to build, which
should yield tall, slow moving storms with a threat for
downbursts/wet microbursts and possibly some threat for hail in
the tallest storms. Hot weather will continue on Tuesday as the
weak frontal boundary does not have any sort of notable cooling
behind it. Many areas will see low 90s, with some mid 90s
possible if cloud cover is less than forecast. Heat index values
near to above 100 with a Heat Advisory remaining in place for
the urban corridor. Very warm and muggy overnight with scattered
to numerous storms continuing across the area.

For Wednesday and Thursday, we will be watching the approach of
a strong cold front as a trough moves out of the Great Lakes.
Sensible weather outcomes will be largely related to the timing
of the front, which has been a major question mark in the
guidance. On Wednesday, a weak prefrontal trough should help
initiate convection even with the front lagging a ways behind.
Similar to Tuesday, not confident in what areas will be most
favored for convection, but again expect scattered to
potentially widespread coverage. The severe weather threat may
increase on Wednesday, as wind fields improve and a strong upper
jet streak moves over the Great Lakes, classic positioning for
Northeast and mid-Atlantic severe weather. Given plenty of
moisture still in place, could be more hydro concerns as well
though storms should be faster moving. A potential wild card for
Wednesday is that if activity Tuesday night does drag on until
very late in the night, that could unexpectedly modify the
environment for Wednesday. On Thursday, even if the front is
more progressive, it still looks unlikely to clear the region
until late in the day, so another round of convection is
possible, this time favoring the southeastern half of the area.
From a heat perspective, another hot day is likely Wednesday,
though cloud cover should keep it a couple degrees cooler than
Tuesday. It is possible another Heat Advisory will be needed for
the urban corridor. Warm and humid again Wednesday night with
lingering convection possible. Thursday, temperatures will be
frontal dependent. It is possible drier and somewhat cooler air
will start to filter in over the northwest half of the region
especially if the front is faster. However, over the southeast
half of the CWA, another warm and muggy day is more likely.

For the period Thursday night through Sunday... Upper troughing
and a closed upper low across southeastern Canada will be
moving slowly east with the mean flow turning west to
northwesterly. At the surface, an associated cold front will be
making its way through the region. The exact timing of this
system and cold front are quite a bit uncertain at this point
still, however it appears that the front will stall out near the
southern portion of the forecast area Thursday night into early
Friday. The front's passage will signal the end of what is
shaping up to be a hot, humid, wet, and active week. In its
wake, high pressure will build toward the north. Drier air and
cooler temperatures are expected into the weekend with Sunday
seeing the return of some humidity. Overall a mostly dry weekend
is forecast.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Scattered SHRA/TSRA in through this evening with MVFR or
IFR conditions if a storm passes over a given terminal. Otherwise,
VFR through this evening, then sub-VFR conditions late tonight in
fog and stratus once again. South winds less than 10 kt, becoming
LGT/VRB tonight.

Monday through Monday night...Morning fog and stratus, then VFR.
Scattered afternoon and evening SHRA/TSRA. Patchy fog possible
Monday night. SW winds 5-10 kt.

Outlook...

Tuesday-Thursday...While prevailing conditions should be VFR,
several opportunities will exist for showers and thunderstorms
during this period. Periodic ceiling and visibility restrictions
are likely. In addition, low clouds and fog are possible
Tuesday night. Winds from Tuesday into Tuesday night should be
generally light and variable. Southwesterly flow develops late
Tuesday night and continues into at least early Thursday. A
shift to westerly winds is possible with a frontal passage
Thursday. Speeds generally running 5 to 10 kt with gusts
remaining under 20 kt.

&&

.MARINE...
Sub-SCA conditions over the waters tonight, Monday, and Monday
night. Seas will be around 3 feet on the ocean and 1-2 feet on DE
Bay. South winds 10-15 kt. Scattered showers and thunderstorms into
this evening, then again Monday afternoon and evening. Patchy near
shore fog possible late tonight, and again Monday night.

Outlook...

Tuesday-Thursday...Conditions are expected to remain below SCA
criteria. Southwesterly winds will gust near to just above 20 kt
from Wednesday afternoon through Wednesday night. Otherwise,
the winds should be steady from the south or southwest at around
10 to 15 kt. Seas 2 to 4 ft, though cannot rule out a period of
near 5 ft seas Wednesday night into Thursday.

Rip Currents...

There is a low risk for the development of dangerous rip currents at
area beaches into this evening with 2 ft swell and southerly flow
around 10 kts.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from 10 AM Monday to 8 PM EDT Tuesday for PAZ070-
     071-102-104-106.
NJ...Heat Advisory from 10 AM Monday to 8 PM EDT Tuesday for NJZ015-
     017>019.
DE...Heat Advisory from 10 AM Monday to 8 PM EDT Tuesday for DEZ001.
MD...None.
MARINE...None.

&&

Synopsis...Staarmann
Near Term...Miketta/MPS
Short Term...MPS
Long Term...O'Brien/Staarmann
Aviation...MPS/O'Brien/Staarmann
Marine...MPS/O'Brien/Staarmann
Hazardous weather outlook, Aug 18, 3:16 PM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
316 PM EDT Sun Aug 18 2019

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023-
027-PAZ054-055-060>062-101-103-105-191930-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-
Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Salem-
Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
316 PM EDT Sun Aug 18 2019

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heavy rain leading to localized flooding is possible with the
thunderstorms on Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-191930-
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
316 PM EDT Sun Aug 18 2019

...HEAT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heavy rain leading to localized flooding is possible with the
thunderstorms on Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ014-024>026-191930-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
316 PM EDT Sun Aug 18 2019

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heavy rain leading to localized flooding is possible with the
thunderstorms on Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-191930-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
316 PM EDT Sun Aug 18 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

In the hours before

Local storm report, Aug 18, 6:09 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
609 PM EDT SUN AUG 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             NORTHAMPTON             40.68N 75.49W
08/18/2019  M1.25 INCH       NORTHAMPTON        PA   PUBLIC

&&
Special weather statement, Aug 18, 6:28 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
628 PM EDT Sun Aug 18 2019

NJZ001-007>010-PAZ054-055-061-062-105-182315-
Morris-Hunterdon-Sussex-Somerset-Warren-Upper
Bucks-Lehigh-Monroe-Northampton-Carbon-
628 PM EDT Sun Aug 18 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORRIS...HUNTERDON...
SUSSEX...WARREN...NORTHWESTERN SOMERSET...NORTHEASTERN LEHIGH...
SOUTHEASTERN CARBON...NORTH CENTRAL BUCKS...SOUTHERN MONROE AND
NORTHAMPTON COUNTIES...

At 627 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Montague to Columbia to Neffs. Movement
was east at 40 mph.

Wind gusts up to 45 mph and half inch hail are possible with this
line of storms.

Locations impacted include...
Allentown, Easton, Morristown, Port Jervis, Newton, Lehighton,
Montague, Bethlehem, Dover, Hopatcong, Forks, Kinnelon, Northampton,
East Stroudsburg, Hackettstown, Boonton, Wilson, Butler, Wharton and
Washington.

This includes the following highways...
 Interstate 287 in New Jersey between mile markers 30 and 52.
 Interstate 78 in New Jersey between mile markers 0 and 28.
 Interstate 80 in New Jersey between mile markers 0 and 45.
 Interstate 80 in Pennsylvania between mile markers 304 and 314.
 Interstate 78 in Pennsylvania between mile markers 65 and 76.

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
      4103 7442 4097 7428 4079 7443 4044 7505
      4073 7577 4079 7584 4102 7533 4115 7514
      4114 7509 4108 7503 4109 7500 4116 7490
      4128 7484 4135 7475 4136 7470
TIME...MOT...LOC 2227Z 286DEG 33KT 4131 7477 4095 7511 4070 7558

Staarmann
Special weather statement, Aug 18, 7:03 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
703 PM EDT Sun Aug 18 2019

PAZ060-061-182330-
Lehigh-Berks-
703 PM EDT Sun Aug 18 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BERKS AND WEST
CENTRAL LEHIGH COUNTIES...

At 702 PM EDT, a strong thunderstorm was located near Hamburg, or 7
miles east of Schuylkill Haven, moving east at 15 mph.

Wind gusts up to 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kutztown, Hamburg, Shoemakersville, Lyons, Lenhartsville and
Wanamakers.

This includes Interstate 78 in Pennsylvania between mile markers 24
and 43.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4058 7605 4057 7602 4063 7600 4065 7598
      4069 7587 4070 7583 4072 7578 4048 7576
      4051 7611 4056 7612
TIME...MOT...LOC 2302Z 266DEG 12KT 4061 7603

Staarmann
Special weather statement, Aug 18, 7:23 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Mount Holly NJ
723 PM EDT Sun Aug 18 2019

PAZ060-061-190030-
Lehigh-Berks-
723 PM EDT Sun Aug 18 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKS AND WEST CENTRAL
LEHIGH COUNTIES...

At 723 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Marshallton to near Tower City to
Hummelstown. Movement was east at 30 mph.

Wind gusts up to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Reading, Wyomissing, Kutztown, Hamburg, Fleetwood, Sinking Spring,
Laureldale, Womelsdorf, Wernersville, Newmanstown, Leesport,
Shoemakersville, Bernville, Lyons, Strausstown, Lenhartsville, Spring
Ridge, Fairview Hgts, Wanamakers and Shillington.

This includes Interstate 78 in Pennsylvania between mile markers 10
and 41.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
      4065 7598 4070 7583 4046 7576 4019 7596
      4036 7621 4037 7623 4049 7643
TIME...MOT...LOC 2323Z 279DEG 24KT 4075 7653 4056 7648 4028 7669

Staarmann
Special weather statement, Aug 18, 8:18 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
818 PM EDT Sun Aug 18 2019

PAZ060-101-190115-
Western Chester-Berks-
818 PM EDT Sun Aug 18 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKS AND NORTH CENTRAL
CHESTER COUNTIES...

At 818 PM EDT, a strong thunderstorm was located over Newmanstown, or
7 miles southeast of Myerstown, moving east at 30 mph.

Wind gusts up to 45 mph and penny size hail are possible with this
storm.

Locations impacted include...
Reading, Coatesville, Wyomissing, Birdsboro, Sinking Spring,
Laureldale, Womelsdorf, Wernersville, Newmanstown, Leesport, Honey
Brook, Elverson, Bernville, Bechtelsville, New Morgan, Spring Ridge,
Fairview Hgts, Glenmoore, Stowe and Shillington.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4044 7559 4030 7565 4024 7570 4024 7567
      3996 7578 4002 7595 4004 7593 4011 7594
      4014 7588 4044 7634
TIME...MOT...LOC 0018Z 281DEG 24KT 4032 7619

Staarmann
Special weather statement, Aug 18, 8:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
823 PM EDT Sun Aug 18 2019

PAZ060-061-190130-
Lehigh-Berks-
823 PM EDT Sun Aug 18 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS AND SOUTH CENTRAL
LEHIGH COUNTIES...

At 823 PM EDT, a strong thunderstorm was located near Bernville, or
10 miles southeast of Schuylkill Haven, moving east at 20 mph.

Wind gusts up to 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kutztown, Hamburg, Fleetwood, Laureldale, Topton, Leesport,
Shoemakersville, Bernville, Bechtelsville, Lyons, Lenhartsville,
Fairview Hgts, Ancient Oaks, Boyertown, Macungie, Alburtis and
Centerport.

This includes Interstate 78 in Pennsylvania between mile markers 21
and 55.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4055 7616 4058 7605 4057 7602 4060 7601
      4059 7554 4032 7563 4043 7619
TIME...MOT...LOC 0023Z 280DEG 17KT 4050 7607

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 1:00 PM EDTSpecial Marine WarningPHI2 hr
Aug 19, 1:28 PM EDTSpecial Weather StatementPHIOcean47 min
Aug 19, 1:40 PM EDTSpecial Marine WarningPHI95 min
Aug 19, 1:46 PM EDTSpecial Weather StatementPHICape May44 min
Aug 19, 1:53 PM EDTSpecial Marine WarningPHI97 min
Aug 19, 2:48 PM EDTAreal Flood AdvisoryPHIOcean117 min
Aug 19, 2:54 PM EDTSpecial Weather StatementPHISussex51 min
Aug 19, 3:04 PM EDTSpecial Weather StatementPHIOcean41 min
Aug 19, 3:52 PM EDTSpecial Marine WarningPHI53 min
Aug 19, 3:56 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden37 min
Aug 19, 3:58 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth47 min
Aug 19, 4:03 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden42 min
Aug 19, 4:05 PM EDTSevere Thunderstorm WarningPHIOcean40 min
Aug 19, 4:21 PM EDTSevere Thunderstorm WarningPHIMonmouth39 min
Aug 19, 4:28 PM EDTSpecial Marine WarningPHI97 min
Aug 19, 4:30 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Monmouth, Ocean45 min
Aug 19, 4:45 PM EDTSpecial Marine WarningPHI60 min
Aug 19, 4:48 PM EDTAreal Flood AdvisoryPHIOcean3 hr
Aug 19, 4:52 PM EDTSpecial Weather StatementPHIAtlantic23 min
Aug 19, 4:54 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean40 min
Aug 19, 5:03 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester, Ocean57 min
Aug 19, 5:11 PM EDTSpecial Marine WarningPHI2 hr
Aug 19, 5:29 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Ocean4 hr
Aug 19, 5:35 PM EDTAreal Flood AdvisoryPHIOcean115 min
Aug 19, 5:40 PM EDTSpecial Marine WarningPHI86 min
Aug 18, 8:18 PM EDTSpecial Weather StatementPHIBerks57 min
Aug 18, 10:25 PM EDTSpecial Weather StatementPHIBerks50 min
Aug 19, 3:21 PM EDTSpecial Weather StatementPHIPhiladelphia24 min
Aug 19, 12:57 PM EDTSpecial Weather StatementPHISussex48 min
Aug 19, 1:43 PM EDTSpecial Weather StatementPHISussex47 min
Aug 19, 1:56 PM EDTSevere Thunderstorm WarningPHISussex49 min
Aug 19, 2:39 PM EDTAreal Flood AdvisoryPHISussex2 hr
Aug 19, 3:00 PM EDTSevere Thunderstorm WarningPHISussex45 min
Aug 19, 3:28 PM EDTFlash Flood WarningPHISussex3 hr
Aug 19, 4:40 PM EDTSpecial Weather StatementPHISussex50 min
Aug 19, 4:41 PM EDTSpecial Weather StatementPHIKent49 min
Aug 19, 4:46 PM EDTSevere Thunderstorm WarningPHISussex46 min
Aug 19, 4:52 PM EDTAreal Flood AdvisoryPHISussex68 min
Aug 19, 6:42 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot51 min

Nearby

Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.